MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 170830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After the lens was returned, a visual inspection was carried out on the lens using the stereoscopic microscope at 15x magnification.No foreign material was present.The lens was returned in two pieces, separated by a jagged cut through the optic.Both haptics were intact and no other defects were found.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100%.There were no other complaints received for this batch.After having carried out a detailed investigation of the lens in question, the break on the optic suggest that the lens was cut, possibly to facilitate removal of the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Lenstec therefore concludes that the event was not caused by the lens design.
 
Event or Problem Description
Lenstec received an email notification from the user facility with the following "lens injected and turned upside down in eye.Dr.Tried to turn it over, but the capsule ruptured.Doctor cut out lens and inserted a 3- piece lens.".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92,
BB  BB17092,
MDR Report Key7444817
Report Number9613160-2018-00018
Device Sequence Number1963139
Product Code HQL
UDI-Device Identifier00844369027359
UDI-Public00844369027359
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/02/2022
Device Lot Number170830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1